Thigh is numb due to shot

marie26January 10, 2007

DD has a chronic illness and has been giving herself IM shots of phenogren (nausea medicine) for relief in the buttocks and in the thigh. This week, after a shot in her thigh, the area felt numb and has become painful.

Must she run to the doctor?

Thank you for reporting this comment. Undo
socks

How about calling them to get advice? Maybe you could talk to a nurse or a physician's assistant to see if this is anything to be concerned about.

    Bookmark   January 10, 2007 at 10:44AM
Thank you for reporting this comment. Undo
catherinet

I doubt the shot had anything to do with it. Is the thumb reddened? Could it be the chronic illness that is causing this? Sometimes we sleep on our fingers in a way that can make them numb for awhile.
I would wait and see how she feels later today. If its still a problem, call the doc's office for advice......but I doubt he would give much advice without seeing her.
Good luck to your daughter.

    Bookmark   January 10, 2007 at 11:11AM
Thank you for reporting this comment. Undo
marie26

We had DD's home health nurse come out today and she called the doctor with her observations of the thigh. The doctor ended up ordering an antibiotic.

    Bookmark   January 10, 2007 at 8:46PM
Thank you for reporting this comment. Undo
catherinet

marie........I am soooooooo sorry. For some stupid reason, I read that your daughter's thumb was numb!!!!
I definitely would have recommended calling the doc with a numb, painful thigh! Please forgive my stupidity!! Does he think she developed an infection from her injections?
I also wonder if she hit a nerve?
Anyhow........please accept my apologies for reading your question all wrong! I hope your daughter feels better soon.

    Bookmark   January 10, 2007 at 9:12PM
Thank you for reporting this comment. Undo
grittymitts

About 20 years ago, while hospitalized, I was given a shot in the thigh- never had anything as painful & I knew the nurse had hit a nerve. Dr. tried to tell me different- but I knew something was amiss- touching the area or running a hand across it was like an electrical shot. That sensation passed, but weeks later while hand sewing I realized I had stuck three straight pins in my leg instead of the pincushion beside me! It still feels weird if touched- tho' not like before.

Shoot me in the leg or rear end, but don't come near my thighs with a needle.
Suzi

    Bookmark   January 12, 2007 at 8:31PM
Thank you for reporting this comment. Undo
marie26

Now that shots given in other parts of her body are bothering her, we're thinking (and the pharmacist said this is possible) that she's had an allergic reaction. The doctor had switched to a more concentrated form of this medicine and that's when all this started. She hasn't taken a shot in 5 days but is still hurting.

Do you think over the counter benadryl might help? Being a Saturday, there's no way to get hold of her doctor and we're trying to avoid an ER visit.

    Bookmark   January 13, 2007 at 11:37AM
Thank you for reporting this comment. Undo
catherinet

Hi Marie,
What kind of a chronic illness does she have? Is it possible that these shots have now caused a pain syndrome?
Are her other injection sites redened?
I don't think benadryl could hurt, and might give her a little rest from the pain, since it can make you very sleepy.
Have you tried tylenol or NSAIDS? I would take some of those along with the benadryl. Tylenol works better for me, but its not an anti-inflammatory like the NSAIDS are. Keep us posted.

    Bookmark   January 13, 2007 at 6:40PM
Thank you for reporting this comment. Undo
marie26

She's been a juvenile diabetic type 1 for the past 18 years since she was 5 years old. And that caused her gastroperisis about 6 years ago which is what she needs nausea medication for. Unfortunately, the one medicine that really helps her is about $2400 a month after the insurance pays its part.

    Bookmark   January 14, 2007 at 1:31PM
Sign Up to comment
More Discussions
Chronic Chapped Lips
I have NEVER had lips that weren't chapped ever since...
ms_minnamouse
Chronic tonsillitis after mono?
Hi everyone, My almost 20 year old daughter had mono...
catherinet
Post Pregnancy Joint Pain & Muscle Stiffness
Wondering if others have experienced joint pain and...
Audlee
Suggest a remedy for chapped hand and breaking of nails
I am a working lady and my work is mostly on computer....
kalifa
Gluten-free diet may do more harm than good
I'm not sure about you but I've been hearing from friends,...
Konrad___far_north
People viewed this after searching for:
© 2015 Houzz Inc. Houzz® The new way to design your home™